Alert archive / New Mexico / Areal Flood Advisories in 2019
Areal Flood Advisory 310, NWS Albuquerque, NM
NWS Albuquerque, NM issued this areal flood advisory at Sep 19, 2019, 3:51 PM MDT for Colfax County, New Mexico. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2019, 3:51 PM MDT (21:51 UTC)
- Expired
- Sep 19, 2019, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Colfax County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WGUS85 KABQ 192151 FLSABQ Flood Advisory National Weather Service Albuquerque NM Issued by National Weather Service El Paso TX 351 PM MDT Thu Sep 19 2019 NMC007-200045- /O.NEW.KABQ.FA.Y.0310.190919T2151Z-190920T0045Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Colfax NM- 351 PM MDT Thu Sep 19 2019 The National Weather Service in Albuquerque has issued a * Flood Advisory for... West central Colfax County in northeastern New Mexico... * Until 645 PM MDT. * At 350 PM MDT, Doppler radar indicated rain occurring over the Ute Park burn scar due to thunderstorms. This will cause flooding in the advisory area. * Some locations that may experience flooding include... Cimarron... Ute Park... and Philmont Scout Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Move away from recently burned areas. Life threatening flooding of creeks, roads and normally dry arroyos is likely. The heavy rains will likely trigger rockslides, mudslides and debris flows in steep terrain, especially in and around these areas. && LAT...LON 3658 10484 3642 10489 3647 10517 3664 10512 $$ LUNDEEN
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Sep 19, 3:11 PM MDT, 40 minutes earlier.
Area forecast discussion, Sep 19, 3:11 PM MDT, 40 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM Issued by National Weather Service El Paso Tx/Santa Teresa NM 311 PM MDT Thu Sep 19 2019 .SYNOPSIS... Showers and thunderstorms will be limited to the eastern Plains over the next few days as drier air arrives from the west. A slight cooling trend will bring temperatures closer to climate normals as well. Dry conditions over the weekend will be followed by scattered rain showers on Monday as tropical moisture moves north over New Mexico. Considerable model differences still exist Monday and beyond, so we still have lots of uncertainly regarding next week's rain chances. && .DISCUSSION... Satellite imagery early this afternoon shows convection occurring over central NM with scattered thunderstorms occurring near Clovis and the NM/TX border. Convective development will continue to be favorable across the eastern Plains this evening as decent surface moisture (dewpoints of 50-60F) combine with moderate instability (CAPE values around 1300 J/kg). Storm motion will push most activity eastward across the state line this evening, with another round of rain showers possible closer to midnight tonight. Looking aloft, an upper trough centered over NV will slowly progress toward the Northern Rockies toward the weekend. To the east, a quasi-Rex block over east TX is helping to keep New Mexico in the middle of these two systems. High-res models suggest scattered rain showers will continue over eastern NM tonight as upward motion is aided by a subtle jet streak aloft. Rain totals will be in the 0.25-0.50" range, so any flooding that occurs will be primarily localized. Friday and Saturday will be dry across the western half of New Mexico as dry air behind a weak Pacific front pushes Gulf moisture back over the TX panhandle. Thunderstorm chances will be limited to along the NM/TX state line, with a few strong storms possible. Temperatures won't cool much, maybe 5 to 10 degrees by Saturday. The weekend will be dry across the forecast area as a transitory ridge progresses over the Rockies. Temperatures will only be slightly above normal (2 to 5 degrees), with generally light winds. Low forecast confidence exists for early next week as we're still waiting for the global models to agree on a solution regarding an upper low diving southward from the Pacific NW. This passing low with ingest tropical moisture from the south and allow for showers and thunderstorms across much of the state. The GFS has changed in recent runs, producing an open wave that quickly progresses across the area. If this solution were true, Monday would be our only window for area wide rain chances and rain total would be fairly low. The ECMWF is very different, producing a closed low and stalling it over the U.S. Southwest. This solution would produce far more rainfall and lasting through Wednesday. For now, I'm leaning toward the GFS solution. Both models have dry air arriving late next week, with near zero rain chances. && .FIRE WEATHER... Rain chances will be limited to our eastern zones tonight and Friday, with dry west winds behind a Pacific cold front keeping the rest of the area dry over the weekend. Temperatures will dip slightly, basically returning to climate normals. Min RH will dip to the lower teens across northwest NM by Sunday, though light winds will keep fire danger low. Monday will be the next area wide chance for wetting rains as tropical moisture is ingested into a fast moving upper wave diving down in to the Central Rockies. Rain chances won't last long, however, with a quick return to dry air behind the system next Tuesday and beyond. Very Good to Excellent ventilation expected the next few afternoons. && .AVIATION... 18Z TAF CYCLE New Mexico currently sits between two upper level systems. The upper low currently centered over northwest Nevada combined with the Rex block over east Texas will produce south-southwesterly flow this afternoon with a few areas gusting to 20 knots. Outflow-driven winds will veer winds towards the 160-200 directions by 20Z this afternoon. VCTS developing first across west-central New Mexico by 18Z then across the eastern Plains by 20Z. Highest potential for TSRA and gusty outflow winds will be at KTCC and KROW tonight. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 54 80 48 77 / 20 5 0 0 Dulce........................... 44 74 37 72 / 40 30 10 0 Cuba............................ 54 76 49 75 / 40 30 10 5 Gallup.......................... 48 78 43 76 / 10 0 0 0 El Morro........................ 46 76 43 74 / 30 0 0 0 Grants.......................... 48 79 44 77 / 30 5 0 0 Quemado......................... 49 77 46 77 / 20 0 0 5 Datil........................... 51 76 49 76 / 20 5 5 5 Glenwood........................ 59 84 57 84 / 10 0 0 5 Chama........................... 43 68 37 67 / 50 30 10 0 Los Alamos...................... 55 74 52 73 / 40 30 10 0 Pecos........................... 54 78 53 77 / 50 20 20 5 Cerro/Questa.................... 51 71 47 71 / 30 20 20 0 Red River....................... 44 62 41 62 / 30 20 20 0 Angel Fire...................... 38 67 34 67 / 50 20 10 0 Taos............................ 49 73 44 73 / 30 20 20 0 Mora............................ 46 74 42 74 / 50 20 20 0 Espanola........................ 56 81 52 80 / 30 20 10 0 Santa Fe........................ 56 75 53 75 / 40 20 20 5 Santa Fe Airport................ 54 78 50 77 / 30 20 10 0 Albuquerque Foothills........... 59 84 57 83 / 30 20 10 0 Albuquerque Heights............. 58 84 55 83 / 30 20 5 0 Albuquerque Valley.............. 59 86 57 85 / 30 20 5 0 Albuquerque West Mesa........... 59 84 57 83 / 30 20 5 0 Los Lunas....................... 57 86 54 85 / 30 20 5 0 Rio Rancho...................... 58 84 56 84 / 30 20 5 5 Socorro......................... 60 89 59 88 / 20 10 5 10 Sandia Park/Cedar Crest......... 58 74 56 74 / 30 20 10 5 Tijeras......................... 56 79 54 78 / 30 20 10 5 Moriarty/Estancia............... 49 83 48 82 / 30 20 10 5 Clines Corners.................. 53 78 52 77 / 30 20 20 5 Gran Quivira.................... 53 80 52 80 / 30 20 10 10 Carrizozo....................... 59 84 59 83 / 40 20 10 10 Ruidoso......................... 55 76 54 75 / 50 20 20 30 Capulin......................... 54 78 51 77 / 30 20 10 5 Raton........................... 52 82 48 82 / 30 20 10 5 Springer........................ 51 82 48 83 / 30 20 10 5 Las Vegas....................... 51 78 49 78 / 40 20 20 5 Clayton......................... 59 83 59 85 / 40 30 20 10 Roy............................. 56 81 54 82 / 30 20 20 5 Conchas......................... 61 89 60 90 / 30 30 20 5 Santa Rosa...................... 61 88 61 88 / 30 30 20 10 Tucumcari....................... 63 88 64 89 / 50 30 20 10 Clovis.......................... 61 85 62 85 / 50 30 30 40 Portales........................ 62 87 64 88 / 50 30 30 40 Fort Sumner..................... 61 87 62 88 / 50 30 30 20 Roswell......................... 66 92 67 90 / 50 30 30 30 Picacho......................... 59 86 59 85 / 50 30 20 30 Elk............................. 56 84 57 83 / 50 30 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && Dennhardt
Hazardous weather outlook, Sep 19, 3:10 AM MDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 310 AM MDT Thu Sep 19 2019 NMZ501>540-201000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 310 AM MDT Thu Sep 19 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Storm coverage increases today across the area. A few strong to briefly severe thunderstorms are possible across the far eastern plains this afternoon and evening. Large hail, damaging winds, and locally heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a marginal risk of severe thunderstorms Friday afternoon across the far eastern plains. Large hail, damaging winds, and locally heavy rainfall will be the main threats. Strong to severe storms will be possible again across the southeast on Saturday. Precipitation chances increase beginning Monday for the entire area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Thursday and Friday across the eastern plains due to the potential for severe thunderstorms. 15
In the hours before
Special weather statement, Sep 19, 1:14 PM MDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Albuquerque NM Issued by National Weather Service El Paso TX 114 PM MDT Thu Sep 19 2019 NMZ535-536-192000- Roosevelt County NM-Curry County NM- 114 PM MDT Thu Sep 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROOSEVELT AND SOUTHEASTERN CURRY COUNTIES UNTIL 200 PM MDT... At 113 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Saint Vrain, moving northeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clovis, Saint Vrain, Cannon Air Force Base, Ranchvale, Floyd and Portair. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3422 10345 3436 10359 3460 10330 3436 10308 TIME...MOT...LOC 1913Z 231DEG 11KT 3435 10347 DENNHARDT
Special weather statement, Sep 19, 2:04 PM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
Issued by National Weather Service El Paso TX
204 PM MDT Thu Sep 19 2019
NMZ535-536-192100-
Roosevelt County NM-Curry County NM-
204 PM MDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ROOSEVELT AND
SOUTHEASTERN CURRY COUNTIES UNTIL 300 PM MDT...
At 204 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cannon Air Force Base, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clovis, Texico, Cannon Air Force Base, Ranchvale, Portair and
Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3421 10324 3439 10343 3466 10316 3454 10304
3433 10305
TIME...MOT...LOC 2004Z 225DEG 12KT 3436 10328
LUNDEENThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:14 PM MDT | Special Weather Statement | ABQ | Curry | 46 min |
| Sep 19, 1:30 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 45 min |
| Sep 19, 2:04 PM MDT | Special Weather Statement | ABQ | Curry | 56 min |
| Sep 19, 2:28 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 3 hr |
Nearby
Areal Flood Advisories in New Mexico, 2019Every areal flood advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.